MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602
Model Number 602
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 09/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The ct lucia 602 lens was initially implanted using the yamane technique.However, the surgeon encountered difficulty centering the lens and ultimately had to explant it and replace it with another style of lens.The lens was not damaged prior to insertion, and no complications occurred during the procedure.Discovisc viscoelastic was used.The surgery proceeded as planned, and the patient is reported to be doing well post-operatively.
 
Additional Manufacturer Narrative
The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.Most possible root cause.Off label use: the yamane technique requires precise execution, particularly in creating and positioning the scleral tunnels to anchor the haptics.Since this technique is off-label for the ct lucia 602 lens, achieving optimal centration can be more challenging.While the lens was not damaged prior to insertion, the design of the ct lucia 602 is not ideally suited for use with the yamane technique, which could have led to the centering issues observed during the procedure.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key20463480
Report Number3010126268-2024-00095
Device Sequence Number7765079
Product Code HQL
UDI-Device Identifier00843045100935
UDI-Public(01)00843045100935(17)260831
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number602
Device Catalogue Number003500-0050-672
Device Lot Number3S210999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Initial Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown